Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 154, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 22, 2005, 5:30 PM CDT for Laclede County, Missouri. It was in force for 45 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2005, 5:30 PM CDT (22:30 UTC)
- Expired
- Jul 22, 2005, 6:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Laclede County, MO
The radar
The Springfield radar (KSGF), 98 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 5:36 PM CDT | HAIL 0.88 | Brownfield, MO | |
| Jul 22, 5:36 PM CDT | HAIL 0.88 | Brownfield, MO | |
| Jul 22, 5:41 PM CDT | TSTM WND DMG | Brownfield, MO | WINDS ESTIMATED AT 70 MPH WITH NUMEROUS SMALL TREES DOWN. LARGE HAIL OF UNKNOWN SIZE CAUSED CRACKED AUTOMOBILE WINDSHIELDS. |
| Jul 22, 5:41 PM CDT | TSTM WND DMG | Brownfield, MO | WINDS ESTIMATED AT 70 MPH WITH NUMEROUS SMALL TREES DOWN. LARGE HAIL OF UNKNOWN SIZE CAUSED CRACKED AUTOMOBILE WINDSHIELDS. |
| Jul 22, 6:00 PM CDT | TSTM WND DMG | 2 N Falcon, MO | GOLF BALL SIZED HAIL AND ESTIMATED STRAIGHT LINE WINDS OF 80 MPH. TREE LIMBS DOWN AT THE INTERSECTION OF HIGHWAYS K AND AC. |
| Jul 22, 6:00 PM CDT | TSTM WND DMG | 2 N Falcon, MO | GOLF BALL SIZED HAIL AND ESTIMATED STRAIGHT LINE WINDS OF 80 MPH. TREE LIMBS DOWN AT THE INTERSECTION OF HIGHWAYS K AND AC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 1688 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 222230 SVRSGF MOC105-222315- /O.NEW.KSGF.SV.W.0154.050722T2230Z-050722T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 530 PM CDT FRI JUL 22 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LACLEDE COUNTY IN SOUTHWEST MISSOURI. * UNTIL 615 PM CDT. * AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF FORT LEONARD WOOD...AND MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN LACLEDE COUNTY...INCLUDING THE TOWNS OF DRY KNOB AND FALCON. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3765 9226 3774 9247 3750 9272 3748 9226 $$ LINDENBERG
1 follow-up statement
000 WWUS53 KSGF 222246 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 546 PM CDT FRI JUL 22 2005 MOC105-222315- /O.CON.KSGF.SV.W.0154.000000T0000Z-050722T2315Z/ LACLEDE MO- 546 PM CDT FRI JUL 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR LACLEDE COUNTY UNTIL 615 PM CDT... AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF FORT LEONARD WOOD...AND MOVING SOUTHWEST AT 5 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN LACLEDE COUNTY...INCLUDING THE TOWNS OF FALCON AND DRY KNOB. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3765 9226 3774 9247 3750 9272 3748 9226 $$ LINDENBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:09 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 22, 2:09 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 209 PM CDT FRI JUL 22 2005 ...EXCESSIVE HEAT WARNING IS IN EFFECT... .DISCUSSION... THE HEAT IS ON...AND BECAUSE OF THE PROLONGED NATURE OF EXCESSIVE HEAT...AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR ALL OF EXTREME SOUTHEAST KANSAS AND ALL OF THE MISSOURI OZARKS. HEALTH DEPARTMENTS HAVE REPORTED HEAT RELATED ILLNESSES...AND AN INCREASE IN THIS TREND IS POSSIBLE GIVEN SATURDAY AND SUNDAYS FORECAST. WITH HIGH PRESSURE BUILDING DIRECTLY OVER THE STATE OF MISSOURI THROUGH THE WEEKEND...TEMPERATURES ON SATURDAY AND SUNDAY WILL LIKELY BE A COUPLE OR THREE DEGREES WARMER THAN TODAY. HEAT INDICES WILL RANGE FROM 105 TO 110 DEGREES...WITH A FEW ISOLATED SPOTS EXPERIENCING VALUES OVER 110. THIS IS A VERY DANGEROUS SITUATION SETTING UP THIS WEEKEND AND PERSONS ACROSS THE REGION SHOULD TAKE PRECAUTIONS TO AVOID HEAT RELATED ILLNESSES. MEANWHILE...LIKE YESTERDAY ANOTHER MINOR DISTURBANCE IS CURRENTLY TRACKING ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI. SCATTERED RAIN SHOWERS UNDERNEATH THE WAVE HAS BEEN THE RESULT MOST OF THE DAY...AND THERE IS SOME QUESTION AS TO WHETHER A ROUND OF STORMS WILL FIRE LATE THIS AFTERNOON AND THIS EVENING AS THE WAVE APPROACHES SOUTHERN MISSOURI AND SOUTHEAST KANSAS. NONE OF THE MODELS SUGGEST ANY PRECIP COMING FROM THIS. HOWEVER...THE ATMOSPHERE IS PRETTY UNSTABLE ACROSS THE REGION...WITH 100 MB MIXED LAYER CAPES RANGING FROM 2500 - 3500 J/KG. IF A STORM WERE TO DEVELOPED AND BECOME ROOTED WITHIN THE LOWER FEW KILOMETERS...THE CONVECTION COULD BECOME RATHER INTENSE. HAVE INCLUDED CHANCE POPS ACROSS THE BOARD TO ACCOMMODATE FOR THE SHORTWAVE PASSAGE THIS EVENING. AGAIN...IF STORMS DO DEVELOP...MOST AREAS SHOULD REMAIN DRY. HEADING INTO EARLY NEXT WEEK...SUMMER TIME RIDGE OVER MISSOURI WILL BEGIN TO DAMPEN OUT MONDAY...FOLLOWED BY A PRETTY DECENT SHORTWAVE FOR THE TIME OF YEAR MOVING IN FOR TUESDAY. AN ASSOCIATED COLD FRONT WILL GRADUALLY SHIFT THROUGH PROVIDING A FEW PERIODS OF MUCH NEEDED SHOWER AND THUNDERSTORM CHANCES. THERE WILL BE THE POTENTIAL FOR SEVERE STORMS GIVEN THE AMOUNT OF INSTABILITY AND MOISTURE AVAILABLE. TEMPERATURES WILL ALSO EXPERIENCE RELIEF WITH AFTERNOON HIGHS FALLING BACK INTO THE 80S AND LOWER 90S. CRAMER .AVIATION... EXPECT VFR CONDITIONS AT THE KSGF/KJLN TAF SITES. UPPER DISTURBANCE MOVING DOWN THE EAST SIDE OF THE LARGE UPPER RIDGE OF THE MIDSECTION OF THE COUNTRY IS PRODUCING A PERSISTENT AREA OF CONVECTION OVER NW MO ATTM. LIKE YESTERDAY...THAT AREA WILL LIKELY MOVE SOUTHEAST INTO CENTRAL MO LATE THIS AFTERNOON. FOR NOW...AM THINKING THIS RAIN WILL STAY NORTH OF THE TAF SITES. ACCAS IS EXTENDING WELL BACK INTO EAST CENTRAL KS...SO IT BEARS WATCHING. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...EXCESSIVE HEAT WARNING FOR ALL COUNTIES. .KS...EXCESSIVE HEAT WARNING FOR CHEROKEE...CRAWFORD...AND BOURBON. WFO SGF
Hazardous weather outlook, Jul 22, 12:49 PM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1249 PM CDT FRI JUL 22 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1249 PM CDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: EXCESSIVE HEAT AND THUNDERSTORMS. AREAS AFFECTED AND TIMING: THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS WILL AFFECT AREAS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS LATE THIS AFTERNOON AND EARLY EVENING. DISCUSSION: THE COMBINATION OF HEAT AND HUMIDITY WILL YIELD HEAT INDICES RANGING FROM 105 TO 110 DEGREES THIS AFTERNOON ACROSS ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. LOCATIONS HIGHER IN ELEVATIONS ALONG THE OZARK PLATEAU WILL EXPERIENCE SLIGHTLY COOLER AND DRIER AIR...WHICH WILL YIELD HEAT INDICES OF AROUND 105 DEGREES. A WEAK UPPER LEVEL DISTURBANCE WILL TRACK ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP...AND AFFECT A FEW LOCATIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE HEAT WAVE WILL CONTINUE THROUGH SUNDAY AS A STRONG SUMMER TIME RIDGE OF HIGH PRESSURE BUILDS DIRECTLY OVER THE STATE OF MISSOURI. AFTERNOON TEMPERATURES WILL CONTINUE TO SOAR NEAR THE 100 DEGREE MARK ACROSS MOST LOCATIONS. MAXIMUM HEAT INDICES WILL RANGE FROM 105 TO 110 DEGREES THROUGH SUNDAY. A COLD FRONT IS EXPECTED TO GRADUALLY MOVE THROUGH THE REGION BY TUESDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE FRONT...WHILE TEMPERATURES COOL BACK INTO THE 80S. THERE IS A CHANCE THAT A FEW OF THESE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Special weather statement, Jul 22, 5:00 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 500 PM CDT FRI JUL 22 2005 MOZ069-080-222300- CAMDEN-DALLAS- 500 PM CDT FRI JUL 22 2005 ...SIGNIFICANT WEATHER ADVISORY FOR CAMDEN AND DALLAS COUNTIES UNTIL 600 PM CDT... AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MACKS CREEK...OR 8 MILES WEST OF CAMDENTON...AND MOVING SOUTHWEST AT 5 MPH. THIS STORM WILL BE... NEAR MACKS CREEK BY 540 PM CDT. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LINDENBERG
Special weather statement, Jul 22, 5:15 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 515 PM CDT FRI JUL 22 2005 MOZ070-081-222315- LACLEDE-PULASKI- 515 PM CDT FRI JUL 22 2005 ...SIGNIFICANT WEATHER ADVISORY FOR LACLEDE AND PULASKI COUNTIES UNTIL 615 PM CDT... AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES WEST OF FORT LEONARD WOOD...AND MOVING SOUTHWEST AT 10 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:43 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas | 47 min |
| Jul 22, 5:54 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 51 min |
| Jul 22, 6:08 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 52 min |
| Jul 22, 6:13 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 47 min |
| Jul 22, 6:27 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 48 min |
| Jul 22, 6:44 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 47 min |
| Jul 22, 6:55 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.